MAUDE Adverse Event Report: COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Catalog Number KCFW-5.0-18/38-90-RB-ANL0-HC
Medical Device Problem Codes Failure to Advance (2524); Delamination (2904)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/17/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation begun, but is not yet complete.(b)(4).Investigation - evaluation: a preliminary review of the complaint history, device history record, documentation, manufacturing instructions, specifications, quality control, and visual inspection of the returned device was conducted during the investigation.One flexor ansel guiding sheath and both the 0.038 inch endhole and 0.018 inch endhole dilators were returned.Biomatter was present.A small bulge was present in the sheath tubing.Wavy bends were noted on the shaft of the dilators.The outer diameter of both dilators were measured within specification limits.Resistance was encountered upon testing the sheath for transition with both dilators.The sheath proximal fittings were separated for further examination.The tnrt liner was found to be delaminating at the proximal flared section of the sheath tubing.A document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Numerous design verification and validation activities have been performed to ensure that this device meets design requirements.Review of the device history record of the finished product shows one nonconforming events that could contribute to this failure mode.The affected device was rejected and scrapped.A complaint history search revealed that there was one other reported complaint (difficult insertion of the dilator into the sheath) for this lot number.This report includes information known at this time. a follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that during preparation for a laser atherectomy, the flexor ansel guiding sheath dilator would not advance through the valve.According to the initial reporter, the device did not come into contact with the patient.Another flexor ansel guiding sheath was opened and utilized to successfully complete the procedure.The patient did not experience any adverse effects due to this occurrence.On 22dec2017 during investigation of the complaint device, it was observed that the tnrt liner was delaminating at the proximal flared section of the sheath tubing.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a review of the dimensional verification, complaint history, device history record, documentation, instructions for use (ifu), manufacturing instructions, quality control, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed the presence of a small bulge in the sheath tubing approximately 10.0 cm from the proximal hub.Wavy bends in the material were also noted on the shaft of the dilators.After testing the transition with both dilators and the 0.0730" sheath checker and encountering resistance, the sheath proximal fittings were separated for further examination.The liner of the flexor sheath was found to be delaminating at the proximal flared section of tubing.Additionally, a document based investigation evaluation was performed.A review of the device history record showed one nonconforming event which could contribute to this failure mode; however, the nonconforming device was scrapped and not replaced.It should be noted there was one other reported complaint for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.The appropriate personnel have been notified and measures are being conducted to address this failure mode.We will continue to monitor for similar complaints.Per the quality engineering risk assessment, no further action is required.
 
Additional Manufacturer Narrative
During a review of the case it was determined that a correction was needed for the aware date of the delamination of the device.B5: on 22jan2018, during investigation of the complaint device, it was observed that the tnrt liner was delaminating at the proximal flared section of the sheath tubing.G4: 01/22/2018.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7213765
Report Number1820334-2018-00287
Device Sequence Number13644140
Product Code DYB
UDI-Device Identifier00827002481893
UDI-Public(01)00827002481893(17)200807(10)8121068
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberKCFW-5.0-18/38-90-RB-ANL0-HC
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 11/17/2017
Supplement Date Received by Manufacturer03/11/2018
01/22/2018
Initial Report FDA Received Date01/23/2018
Supplement Report FDA Received Date04/03/2018
05/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1